MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14818
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a ureteral catheterization procedure using an open-end ureteral catheter, the catheter "ruptured".A photo provided by the customer appears to show a section of the catheter has separated.The user replaced the device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: as reported, during a ureteral catheterization procedure using an open-end ureteral catheter, the catheter broke during the procedure, and the user replaced it to complete the procedure.Attempts to gather further information regarding this event were unsuccessful.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a dimensional verification, a review of complaint history, device history record (dhr), specifications, the instructions for use (ifu), and quality control data.One open-end ureteral catheter was returned for investigation in three segments.The distal segment measured approximately 11.2 cm.The proximal segment measured approximately 58.9 cm.The middle segment measured approximately 5 mm.Each segment mated correctly, and the total length of the catheter measured to specifications.A document-based investigation evaluation was also performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of current manufacturing instructions and quality control procedures found that current processes and quality inspection checks are in place to ensure the functionally and device integrity prior to shipment.It was concluded that the complaint device was inspected by quality control per current specification.There were no issues with this documentation that may have contributed to the failure mode found.Based on the available information, cook has concluded that the cause of the device fragmentation could not be established.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10851955
Report Number1820334-2020-02115
Device Sequence Number2904609
Product Code KOD
UDI-Device Identifier00827002148185
UDI-Public(01)00827002148185(17)230717(10)NS13313026
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2023
Device Model NumberG14818
Device Catalogue Number020013
Device Lot NumberNS13313026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1